Ask a doctor

Obagi, Retin-A and Facial Plastic Surgery?

I am scheduled for face, neck and eyelids surgery next Wednesday, February 10. Is it advisable to do the Obagi skin care program with Retin-A before and/or after? Also, what supplements are recommended?

Doctor Answers (4)

Chemical peels, Retin-A and skin care before or after a face lift.

+1

Given your timing, it makes no sense to begin these treatments which will require prolonged and possible repeated applications. Therefore, I would wait a minimum of two weeks and possible up to 6 weeks depending on the status of your healing and the extensiveness of the procedures.


Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Face lift and skin care

+1

Face lift will improve on the aging of the face. It improves the deep wrinkles, jowles, nasolabial folds and neck. Improving on the skin to give ot a glow enhances the results of the rejuvenation. I advise patients to continue on the skin care, mainly Obaji, then do a chemical TCApeel at the end of the face lift. this will enhance the results.

Samir Shureih, MD
Baltimore Plastic Surgeon

Retin-A before FaceLift

+1

The full Obagi skin care line is wonderful and will add to the results of the scheduled procedures. However due to the initial skin reaction caused by Tretinoin products like Retin-A, it would be advisable to wait for two weeks after your surgery to start this particular product.

Lee Robinson, MD - RETIRED
Portland Facial Plastic Surgeon
3.5 out of 5 stars 2 reviews

You might also like...

Skin care with retin-a, etc. is better done after your surgery.

+1

You could have a reaction to any of the new products though unlikely. Therefore, I would wait until after your surgery to do the skin care treatments.

Toby Mayer, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.